Volume 19, issue 5 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
This article is available for purchase or by subscription. See below.

David T Gay and Robion Kirby

Geometry & Topology 19 (2015) 2465–2534
Abstract

A Morse 2–function is a generic smooth map from a smooth manifold to a surface. In the absence of definite folds (in which case we say that the Morse 2–function is indefinite), these are natural generalizations of broken (Lefschetz) fibrations. We prove existence and uniqueness results for indefinite Morse 2–functions mapping to arbitrary compact, oriented surfaces. “Uniqueness” means there is a set of moves which are sufficient to go between two homotopic indefinite Morse 2–functions while remaining indefinite throughout. We extend the existence and uniqueness results to indefinite, Morse 2–functions with connected fibers.

PDF Access Denied

Warning:  We have not been able to recognize your IP address 23.20.54.196 as that of a subscriber to this journal. Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recommendation form.

Or, visit our subscription page for instructions on purchasing a subscription. You may also contact us at contact@msp.org or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
Mathematical Subject Classification 2010
Primary: 57M50
Secondary: 57R17
References
Publication
Received: 3 February 2011
Revised: 3 February 2011
Accepted: 17 November 2014
Published: 20 October 2015
Proposed: Simon Donaldson
Seconded: David Gabai, Cameron Gordon
Authors
David T Gay
Euclid Lab
160 Milledge Terrace
Athens, GA 30606
USA
Robion Kirby
Department of Mathematics
University of California, Berkeley
Berkeley, CA 94720-3840
USA